Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the suggestion for dryness and red rashes after stop applying betnovate cream ?

Hello Dr. I was using Betnovate skin cream from last three years. I used it in night appox three times in a week. My skin was very nice while I was using the same but I felt that when I left it for about 5-6 days, my skin becomes dry and patchy. I thought to leave it from than but it's almost 1 month of leaving and I could not get my skin fine. This is dry and some red rashes are there. Please suggest, what should I do?
Sat, 2 Nov 2019
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello,

Betnovate cream is an anti inflammatory steroid. Topical corticosteroids creams should not be used without the prescription of a doctor. It is advisable to be applied not more than four weeks. You have been using the cream since three years, it is too long a period. Commonly such long use of corticosteroid creams on the face result in weakening & thinning of the skin.

This is a side effect, you are suggested to visit a dermatologist & get physically examined. In the meantime, you can apply cold compress for relieve. Calamine lotion or Soframycin cream can be applied topically. You can take non sedating antihistamines to help reduce the allergic reaction.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. I have been using betnovate cream on my face for years now. I wash my face before going to sleep every night and apply it on my face. I tried...

Recent questions on  Skin rash

doctor1 MD

Hi. Im a 25 year-old African male, 5 foot 11, 170 pounds. I had a cold two weeks ago. Which went away. Except the dry cough which started around...

doctor1 MD

I am suffering from a skin rash for the past 4-5 days, and it s spreading. It started with tiny pustules and redness on my left cheek, and it...

doctor1 MD

I have a rash, which I originally thought was jock itch. I have been treating it with topical ointment for several weeks now. The ointment seems to...

doctor1 MD

OK so about 2wks ago I had shaved. Not too sure if I messed up and didn t use a fresh cartridge BC I rushed. Anyway, all of a sudden when the hair...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?